Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 274, NWS Tulsa, OK

June 10, 2009Creek County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 10, 2009, 3:38 PM CDT for Creek County, Pawnee County, Oklahoma. It was in force for 37 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2009, 3:38 PM CDT (20:38 UTC)
Expired
Jun 10, 2009, 4:15 PM CDT
In force
37 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Creek County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 94 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 3:45 PM CDTTSTM WND GST 65Terlton, OKREPORT THAT ENTIRE TOWN OUT OF POWER. GUSTS 60 TO 70MPH. RELAYED REPORT FROM CLEVELAND
Jun 10, 3:57 PM CDTTSTM WND DMGCleveland, OKTREE BLOWN OVER AND TOOK DOWN POWER LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2009-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2009-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 132 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2256 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 102038
SVRTSA
OKC037-117-102115-
/O.NEW.KTSA.SV.W.0274.090610T2038Z-090610T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
338 PM CDT WED JUN 10 2009

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CREEK COUNTY IN NORTHEAST OKLAHOMA
  PAWNEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 415 PM CDT

* AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
  AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHWEST OF PAWNEE TO 6 MILES WEST OF   
OILTON...MOVING NORTHEAST AT 35 MPH. WINDS OVER 60 MPH WERE REPORTED 
NEAR CUSHING. 

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...OILTON...
  PAWNEE...MARAMEC...JENNINGS...HALLETT...TERLTON...SKEDEE...
  MANNFORD...BLACKBURN...CLEVELAND AND WESTPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3633 9692 3643 9670 3643 9663 3638 9659
      3639 9653 3634 9657 3631 9656 3630 9652
      3633 9646 3624 9636 3623 9626 3620 9625
      3613 9632 3600 9662 3616 9663 3616 9681
      3625 9683 3625 9692
TIME...MOT...LOC 2037Z 240DEG 32KT 3625 9689 3607 9667

$$
1 follow-up statement
000 
WWUS54 KTSA 102100
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
400 PM CDT WED JUN 10 2009

OKC037-102110-
/O.CAN.KTSA.SV.W.0274.000000T0000Z-090610T2115Z/
CREEK OK-
400 PM CDT WED JUN 10 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CREEK COUNTY IS
CANCELLED...

LAT...LON 3643 9663 3638 9659 3639 9653 3634 9657
      3631 9656 3630 9652 3633 9646 3624 9636
      3623 9626 3620 9625 3618 9645 3619 9660
      3627 9667 3643 9670
TIME...MOT...LOC 2100Z 240DEG 32KT 3638 9664 3622 9641

$$

OKC117-102115-
/O.CON.KTSA.SV.W.0274.000000T0000Z-090610T2115Z/
PAWNEE OK-
400 PM CDT WED JUN 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR PAWNEE COUNTY...

AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLACKBURN TO TERLTON...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLACKBURN...
CLEVELAND AND WESTPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PERSONS ON AREA LAKES SHOULD GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE
CAUGHT ON THE WATER IN A THUNDERSTORM

PLEASE GIVE ANY SEVERE WEATHER REPORTS TO LAW ENFORCEMENT.

&&

LAT...LON 3643 9663 3638 9659 3639 9653 3634 9657
      3631 9656 3630 9652 3633 9646 3624 9636
      3623 9626 3620 9625 3618 9645 3619 9660
      3627 9667 3643 9670
TIME...MOT...LOC 2100Z 240DEG 32KT 3638 9664 3622 9641

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:16 PM CDT, 22 minutes earlier.

Area forecast discussion, Jun 10, 3:16 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
316 PM CDT WED JUN 10 2009

.DISCUSSION...
STRONG MID LEVEL SHORTWAVE CONTINUES TO TRACK EAST OUT OF THE
SOUTHERN ROCKIES AND WILL MOVE ACROSS THE AREA THIS EVENING.
SEVERE WEATHER POTENTIAL FOR THE LATE AFTERNOON AND EVENING HAS
BEEN COMPLICATED SOMEWHAT BY WIDESPREAD CLOUDS ASSOCIATED WITH
LARGE CONVECTIVE CLUSTER OVER WESTERN OKLAHOMA. HOWEVER...LOCAL
GRIDDED ANALYSIS CONTINUES TO SHOW A VERY UNSTABLE AIRMASS WITH
CAPES EXCEEDING 3500 IN MUCH OF THE AREA EAST OF HIGHWAY 75.

LIFT WILL INCREASE AS THE WAVE APPROACHES LATER THIS AFTERNOON
ACROSS THIS AREA AND SHOULD CAUSE THUNDERSTORMS TO INCREASE AND
LIKELY BECOME SEVERE. ALSO...A WELL-ORGANIZED CLUSTER OF STORMS
OVER SOUTH CENTRAL OKLAHOMA SHOULD CONTINUE TO FOLLOW THE AXIS OF
DEEPEST MOISTURE NEAR THE RED RIVER AND IMPACT SOUTHEAST OKLAHOMA
EARLY THIS EVENING. THUS SEVERE AND HEAVY RAINFALL POTENTIAL STILL
EXISTS BASICALLY AREAWIDE. AS SHORTWAVE DEPARTS LATER TONIGHT
EXPECT THE ACTIVITY TO WIND DOWN. MOST OF THE AREA MISSED OUT ON
SIGNIFICANT RAINFALL LAST NIGHT AND DUE TO THE PROGRESSIVE NATURE
OF THIS SYSTEM... WIDESPREAD FLOODING PROBLEMS NOT ANTICIPATED.

SFC BOUNDARY WILL REMAIN OVER THE AREA IN SOME FORM THE REST OF
THIS WEEK WITH A MODERATE WESTERLY FLOW ALOFT CONTINUING. THUS THE
CHANCE OF THUNDERSTORMS AND ATTENDANT SEVERE THREAT WILL KEEP
GOING FOR A FEW MORE DAYS. DIFFICULT TO PINPOINT ANYTHING VERY FAR
OUT IN THIS TYPE OF PATTERN...AND WILL THUS KEEP CHANCE POPS OVER
MUCH OF THE AREA THROUGH THE WEEKEND.

INDICATIONS AREA THAT A STRONG UPPER RIDGE WILL AMPLIFY OVER THE
SOUTHERN STATES EARLY TO MID NEXT WEEK AND PROVIDE US WITH AN
EARLY TASTE OF SUMMER. WILL DRY THE FORECAST OUT AT THIS POINT
WITH MOST AREAS WELL INTO THE 90S BY TUE/WED OF NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  87  69  87 /  70  30  30  30
FSM   70  87  71  88 /  60  50  50  40
MLC   72  91  71  93 /  60  40  40  40
BVO   66  86  66  85 /  80  20  20  20
FYV   68  83  66  83 /  80  40  50  40
BYV   68  82  65  82 /  80  50  60  40
MKO   70  87  69  86 /  60  40  40  30
MIO   68  84  66  85 /  80  30  40  30
F10   70  90  70  89 /  60  30  30  30
HHW   72  92  72  95 /  60  30  40  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...17
LONG TERM....14
Hazardous weather outlook, Jun 10, 1:14 PM CDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
114 PM CDT WED JUN 10 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
110 PM CDT WED JUN 10 2009

...STRONG AND SEVERE STORMS EXPECTED TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER 5 PM.

AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS.
ONSET...AFTER 5 PM.
AREA AT GREATEST RISK...FAR NORTHEAST OKLAHOMA AND FAR NORTHWEST
         ARKANSAS.

FLASH FLOOD.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.

HEAVY RAIN.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...OVERNIGHT.

DISCUSSION...
A COMPLEX SEVERE WEATHER EPISODE WILL EVOLVE LATE THIS AFTERNOON
AND EVENING. THUNDERSTORMS IN WESTERN OKLAHOMA WILL EXPAND INTO
EASTERN OKLAHOMA AND EVENTUALLY ARKANSAS OVERNIGHT. IN ADDITION...
HEATING OVER NORTHEAST OKLAHOMA WILL LIKELY IGNITE MORE THUNDERSTORM
DEVELOPMENT BY LATE AFTERNOON. LATE AFTERNOON AND EVENING SURFACE
BASED STORMS OVER FAR NORTHEAST OKLAHOMA WILL BE IN AN AREA WITH
ENOUGH SHEAR TO SUPPORT POSSIBLE SUPERCELLS AND A RISK OF TORNADOES.
STORMS OVERNIGHT WILL EXPAND INTO ONE OR MORE MCS CLUSTERS.  THIS
WILL POSE A THREAT OF EXCESSIVE RAINFALL. EXACTLY WHERE THE HEAVIEST
RAIN IS LIKELY TO FALL IS STILL IN QUESTION. HOWEVER...CURRENTLY
IT APPEARS FAR NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL BE
THE MOST VULNERABLE.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...SEVERE THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING THURSDAY
MORNING ACROSS PORTIONS OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
WITH THE THREAT FOR LARGE HAIL AND DAMAGING WINDS. A FRONTAL BOUNDARY
WILL LIKELY REMAIN OVER THE REGION THURSDAY INTO FRIDAY WITH ADDITIONAL
ROUNDS OF SEVERE WEATHER POSSIBLE. THUNDERSTORM CHANCES WILL ALSO CONTINUE
INTO THE EARLY PART OF NEXT WEEK AS RICH GULF MOISTURE REMAINS IN PLACE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED FOR A PERIOD
OF UNSETTLED WEATHER THAT INCLUDES SEVERAL ROUNDS OF POTENTIALLY
SEVERE THUNDERSTORMS TODAY THROUGH FRIDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Jun 10, 1:19 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
119 PM CDT WED JUN 10 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND GST     WYANDOTTE               36.79N 94.72W
06/09/2009  E65.00 MPH       OTTAWA             OK   PUBLIC

            SEVERAL TREES BLOWN DOWN NEAR WYANDOTTE

0949 PM     HAIL             3 S WYANDOTTE           36.75N 94.72W
06/09/2009  E0.88 INCH       OTTAWA             OK   PUBLIC

            WIND GUSTS 40 TO 50.

1025 PM     TSTM WND GST     5 NW EUREKA SPRINGS     36.45N 93.80W
06/09/2009  E65.00 MPH       CARROLL            AR   PUBLIC

            WIND BLOWN HAIL SEVERELY DAMAGED CEDAR SIDING ON HOUSE.
            LOCATION NEAR BEAVER LAKE DAM ON MUNDELL ROAD

1106 PM     HAIL             1 N ROCKHOUSE           36.30N 93.67W
06/09/2009  E1.00 INCH       MADISON            AR   PUBLIC

1108 PM     HAIL             3 W BERRYVILLE          36.36N 93.62W
06/09/2009  E1.00 INCH       CARROLL            AR   PUBLIC

            NUMEROUS SMALL LIMBS BROKEN.

1118 PM     TSTM WND DMG     8 NE COLCORD            36.35N 94.59W
06/09/2009                   DELAWARE           OK   EMERGENCY MNGR

            TWO TRAILERS HEAVILY DAMAGED. ADD-ON ROOF ON ONE TRAILER
            BLOWN OFF.

1135 PM     TSTM WND DMG     3 W GENTRY              36.27N 94.54W
06/09/2009                   BENTON             AR   POST OFFICE

            NUMEROUS TREES DOWN ALONG HIGHWAY 12 WEST OF GENTRY

1137 PM     TSTM WND DMG     1 W GENTRY              36.27N 94.50W
06/09/2009                   BENTON             AR   FIRE DEPT/RESCUE

            SHINGLES BLOWN OFF SOME HOMES. SHEET METAL ROOFS DAMAGED.

1156 PM     TSTM WND DMG     AURORA                  36.00N 93.70W
06/09/2009                   MADISON            AR   PUBLIC

            NUMEROUS TREES BLOWN DOWN AROUND THE AURORA AREA.

1215 AM     FLASH FLOOD      SPRINGDALE              36.19N 94.13W
06/10/2009                   WASHINGTON         AR   LAW ENFORCEMENT

            NUMEROUS STREETS AND LOW AREAS BRIEFLY FLOODED.

&&

SAA

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:19 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee48 min
Jun 9, 8:18 PM CDTSpecial Weather StatementTSAOsage27 min
Jun 9, 8:21 PM CDTSevere Thunderstorm WarningTSAOsage54 min
Jun 9, 8:54 PM CDTSevere Thunderstorm WarningTSAOttawa66 min
Jun 9, 9:05 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Nowata, Ottawa40 min
Jun 9, 9:09 PM CDTSpecial Weather StatementTSAWashington36 min
Jun 9, 9:25 PM CDTAreal Flood AdvisoryTSACraig, Ottawa65 min
Jun 9, 9:45 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa60 min
Jun 9, 10:50 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes55 min
Jun 10, 3:54 PM CDTSevere Thunderstorm WarningTSAOsage44 min
Jun 10, 4:06 PM CDTSpecial Weather StatementTSAOkfuskee54 min
Jun 10, 4:14 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee38 min
Jun 10, 4:17 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers, Washington47 min
Jun 10, 5:04 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg71 min
Jun 10, 5:21 PM CDTSpecial Weather StatementTSAOttawa24 min
Jun 10, 5:23 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Muskogee, Okmulgee, Pittsburg67 min
Jun 10, 5:49 PM CDTSevere Thunderstorm WarningTSACherokee, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 3 more56 min
Jun 10, 6:32 PM CDTTornado WarningTSAHaskell, Sequoyah28 min
Jun 10, 6:39 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Muskogee and 2 more66 min
Jun 10, 6:47 PM CDTTornado WarningTSAAdair, Sequoyah28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.